advertisement
Question
Posted by: Bridget | 2010/09/13

Allergy/rash

Hi Doc,
Hope you are well.
About 2 months ago I broke out in a rash all over my body (I had welts all over) and at the time I had changed my diet to a high protein diet and I don''t know if that could have caused this problem. My doc thinks it could have, but anyway 2 months down the line and a lot of medication as well, this rash is there everyday. The meds that my doc has me on is Singulair, Phenergan (?) and Cortisone, to be taken everyday, but it is not going away. Every morning I wake up with bumps behind my ears, on my scalp, on my legs and bum and the itch only eases a while after taking the meds and then sometimes it starts again in the evening, but mostly I feel it in the morning. Every odd day my eyes swell up and my lids are puffy for days and most of the time you can see dark circles under my eyes.

My medical aid has run out so all these meds are being bought with cash. My problem is I am also stressing alot about my weight because in 3 months time I am flying to New Zealand and I know I am going to battle on the plane. I am extremely obese, so the closer it gets the more I worry because I am not losing weight (oh and I am also insulin resistant), so as I am sure you can imagine the cortisone is not doing me any good. My question is do you think this could be more stress related or do you think it could be that protein diet which has made my blood more acidic and is there possibly a more aggressive treatment I could be on? I need this gone before December. Please help.

Sorry for such a long post.
Thanks again.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Bridget
Are you seeing a dermatologist? It sounds as if you have hives and there are many possible causes for this, even Stress can cause Hives. Ask your doctor if you could try Aterax in stead of phenergan? I doubt if it is due to the protein diet. I would suggest that you eat a diet high in low GI vegetables (e.g. beans/ broccoli/ salads/ baby marrow/ cauliflower)at least 3 soft fruits like apples/pears/kiwifruit per day and a low fat 30-60 gram protein 3 times per day.
See also http://www.medicinenet.com/hives/article.htm

Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/09/13

Hallo Bridget
Are you seeing a dermatologist? It sounds as if you have hives and there are many possible causes for this, even Stress can cause Hives. Ask your doctor if you could try Aterax in stead of phenergan? I doubt if it is due to the protein diet. I would suggest that you eat a diet high in low GI vegetables (e.g. beans/ broccoli/ salads/ baby marrow/ cauliflower)at least 3 soft fruits like apples/pears/kiwifruit per day and a low fat 30-60 gram protein 3 times per day.
See also http://www.medicinenet.com/hives/article.htm

Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement